Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 1, 2013, 5:29 PM EDT for Estill County, Lee County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 5:29 PM EDT (21:29 UTC)
- Expired
- Jul 1, 2013, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Estill County, KY, Lee County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WGUS53 KJKL 012129
FFWJKL
KYC065-129-020030-
/O.NEW.KJKL.FF.W.0010.130701T2129Z-130702T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL LEE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 830 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER ESTIMATED THAT UP TO 2 INCHES OF RAIN HAD
FALLEN ACROSS THE AREA BETWEEN 4:45 AND 5:25 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FINCASTLE...FIXER...GREELEY...LEECO...PATSEY...ZACHARIAH AND ZOE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BILLEY
FORK...HELL FOR CERTAIN CREEK...WALKER CREEK...CAVES FORK...WODWARD
CREEK...STEWART FORK...EVANS FORK...LITTLE SINKING CREEK AND BUCKNER
BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3773 8373 3772 8372 3771 8369 3768 8363
3764 8363 3768 8381 3773 8382 3773 8375
$$
GEOGERIAN2 follow-up statements
409
WGUS73 KJKL 012158
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT MON JUL 1 2013
KYC065-129-020030-
/O.CON.KJKL.FF.W.0010.000000T0000Z-130702T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE KY-ESTILL KY-
558 PM EDT MON JUL 1 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL ESTILL AND
NORTH CENTRAL LEE COUNTIES UNTIL 830 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD EXITED THE AREA...HOWEVER
DOPPLER ESTIMATED THAT OVER 2 INCHES OF RAIN HAD FALLEN BETWEEN 4:45
AND 5:45 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FINCASTLE...FIXER...GREELEY...LEECO...PATSEY...ZACHARIAH AND ZOE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BILLEY FORK...NORTH FORK KENTUCKY RIVER...HELL FOR CERTAIN CREEK...
WALKER CREEK...CAVES FORK...WODWARD CREEK...STEWART FORK...EVANS
FORK...LITTLE SINKING CREEK AND BUCKNER BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3773 8373 3772 8372 3771 8369 3768 8363
3764 8363 3768 8381 3773 8382 3773 8375
$$
GEOGERIAN072
WGUS73 KJKL 020026
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
826 PM EDT MON JUL 1 2013
KYC065-129-020041-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-130702T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE KY-ESTILL KY-
826 PM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL ESTILL
AND NORTH CENTRAL LEE COUNTIES WILL BE ALLOWED TO EXPIRE AT 830 PM
EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3773 8373 3772 8372 3771 8369 3768 8363
3764 8363 3768 8381 3773 8382 3773 8375
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:21 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 1, 3:21 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 321 PM EDT MON JUL 1 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 321 PM EDT MON JUL 1 2013 UNCONVENTIONAL UPPER AIR PATTERN HAS LED TO THUNDERSTORM CONVECTION TODAY...WITH THE POTENTIAL FOR LARGE HAIL...HEAVY RAINS...AND DAMAGING WIND GUSTS. 500MB LOW PUSHING DOWN FROM THE NORTH HAS NOW REACHED WESTERN KY AND THE MISSISSIPPI RIVER VALLEY. THIS HAS PUT MUCH OF EASTERN KY IN A SOUTH TO NORTH FLOW...WITH STORM MOTION EXPECTED TO CONTINUE TO FOLLOW THIS FLOW. AS OF THIS MORNING/S WATER VAPOR IMAGERY...EASTERN KY WAS IN A DRY SLOT WRAPPING AROUND THE LOW. THIS PREVENTED ANY EARLY ONSET OF CONVECTION...BUT DID ALLOW FOR SUFFICIENT DAYTIME HEATING. BY 17Z...OCCLUDED FRONT JUST OFF TO THE EAST BEGAN MOVING WESTWARD TOWARDS THE AREA...CREATING A BOUNDARY FOR WHICH LIFT AND STORM DEVELOPMENT WOULD PROSPER. IN THE MEANTIME...MOISTURE TO THE WEST ALSO SLOWLY STARTED MOVING EASTWARD...ALLOWING FOR SOME OF THE BEST STORM DEVELOPMENT SO FAR ALONG THE WESTERN BOUNDS OF THE CWA...AND ALONG THE FAR EASTERN KY BORDER. WITH MOISTURE AND LIFT IN PLACE...CONTINUED DAYTIME HEATING WILL ALLOW FOR CONVECTION THROUGH THE EVENING. AND WITH MOST OF THE SHEAR PRESENT BEING IN THE FORM OF SPEED SHEAR...EXPECT STORMS TO BEHAVE MUCH LIKE THE PREVIOUS DAYS...IN WHICH THEY WILL POP UP AND DROP DOWN RELATIVELY QUICKLY. HOWEVER WITH BETTER INSTABILITY AND MOISTURE AT PLAY...CONVECTION WILL BE MUCH MORE WIDE SPREAD COMPARED TO PREVIOUS DAYS AND HAVE MORE SEVERE POTENTIAL AS WELL. BEST DAYTIME INSTABILITY WILL WEAKEN AS WE HEAD INTO THE OVERNIGHT HOURS AND SURFACE TEMPERATURES DROP. WHILE SOME ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN THIS ENVIRONMENT...EXPECT MAINLY RAIN SHOWERS ACROSS THE AREA. AS WAS THE CASE LAST NIGHT...SOME FOG DEVELOPMENT IS DEFINITELY WARRANTED IN THE VALLEYS WITH SUCH A MOIST AIR MASS IN PLACE. BY TOMORROW...500MB LOW WILL BEGIN MOVING BACK NORTHWARD TOWARDS THE UPPER GREAT LAKES. THIS WILL PULL THE OCCLUDED FRONT FURTHER WESTWARD ACROSS CENTRAL KY BY 0Z WEDNESDAY...WITH GOOD SOUTHERLY FLOW OFF OF THE GULF OF MEXICO. LAPSE RATES AND RESULTING CAPE VALUES AREN/T QUITE AS IMPRESSIVE AS THEY WERE FOR THIS AFTERNOON...BUT WILL PRODUCE SOME DEFINITE RAIN SHOWERS AND POTENTIAL THUNDERSTORMS REGARDLESS. WILL CONTINUE WITH PREVIOUS FORECAST THINKING OF BEST CHANCE POPS ACROSS THE FAR EAST IN CONJUNCTION WITH THE PASSAGE OF THE OCCLUDED FRONT...AND TO OUR NW ALONG THE TROUGH AXIS. SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE ELSEWHERE. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 321 PM EDT MON JUL 1 2013 THE MODELS HAVE LOST SOME OF THEIR AGREEMENT ALOFT FOR THE EXTENDED WITH THIS RUN. THE PROBLEM REVOLVES AROUND THE DISSOLUTION...OR SIGNIFICANT WEAKENING...OF THE SPRAWLING UPPER LOW OVER THE MID SECTION OF THE COUNTRY IN THE FACE OF A WESTWARD BUILDING BERMUDA HIGH. THE ECMWF IS QUICKER TO BREAK DOWN THE TROUGH IN CONJUNCTION WITH A MORE SUBSTANTIVE PUSH OF THE ATLANTIC RIDGE ONSHORE THIS WEEKEND WHEN COMPARED THE THE GFS AND GEM. WHILE INITIALLY THE EXTENDED WILL FEATURE AN ACTIVE PATTERN OF SHORTWAVES MOVING THROUGH THE AREA IN THE DEEP SOUTHWEST FLOW...BY THE WEEKEND THE BUILDING RIDGE WILL SERVE TO RAISE HEIGHTS AND SUPPRESS CONVECTION THROUGH EAST KENTUCKY. HAVE LEANED TOWARD THE ECMWF SOLUTION WITH TIME AS IT HAS BEEN LEADING THIS PATTERN CHANGE. SENSIBLE WEATHER WILL FEATURE A VERY UNSETTLED START TO THE EXTENDED THANKS TO A STREAM OF SOUTHWEST FLOW DRIVEN MOISTURE AND UPPER LEVEL SUPPORT IN THE FORM OF SHORTWAVES COMING AROUND THE PLAINS TROUGH. THIS WILL MAKE FOR TEMPERATURES ON THE COOL SIDE OF NORMAL FOR HIGHS MAINLY DUE TO THE EXTENSIVE CLOUD COVER AND TIMES OF CONVECTION DURING THE REST OF THE WORK WEEK...BUT STILL WARM AND MUGGY AT NIGHT. THIS CONVECTION WILL NOT NECESSARILY BE TIED TO THE DIURNAL CYCLE AS MUCH AS BE INFLUENCED BY THE...HARD TO TIME...MID LEVEL WAVES PASSING BY ALOFT. WHILE THE MOISTURE WILL REMAIN IN PLACE.... RIDGING ALOFT WILL KEEP THE MID LEVEL WAVES MAINLY TO THE WEST AND NORTH OF THE AREA THIS WEEKEND LIKELY LIMITING CONVECTION...BUT ALSO ALLOW US TO HEAT UP. THE CR GRID LOAD CAME IN DECENT ENOUGH...THOUGH PERHAPS TOO HIGH WITH POPS FRIDAY NIGHT AND OVER THE WEEKEND SO HAVE NUDGED THEM DOWN. ALSO...RAISED TEMPS A TAD FOR NEXT MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 121 PM EDT MON JUL 1 2013 CONVECTION HAS BEGUN POPPING UP ACROSS EASTERN KY...AND WILL CONTINUE TO BECOME NUMEROUS IN NATURE THROUGH THIS EVENING. UNFORTUNATELY AS CELLS ARE STILL DEVELOPING...THERE IS NO EXACT TIMING ON WHEN OR EVEN IF A PARTICULAR CELL WILL HIT A TAF SITE DIRECTLY. AS A RESULT...WILL CONTINUE WITH PREVIOUS MENTION OF VCTS INTO THE OVERNIGHT...WITH POSSIBLE UPDATES AS NEEDED FOR IMPENDING STORMS. THESE STORMS COULD PRODUCE HEAVY RAINFALLS AND DAMAGING WINDS...ALONG WITH SOME LARGE HAIL. OUTFLOW BOUNDARY WIND GUSTS MAY BE FELT AT TAF SITES EVEN IF STORM DOES NOT PASS DIRECTLY OVERHEAD. BY OVERNIGHT...DAYTIME HEATING AND BEST INSTABILITY WILL DECLINE...LEAVING BEHIND A MOIST ENVIRONMENT MUCH LIKE LAST NIGHT. EXPECT FOG TO DEVELOP IN THE VALLEYS...POSSIBLY AFFECTING TAF SITES IF IT BECOMES DENSE ENOUGH. LIFR CONDITIONS ARE POSSIBLE FOR KSME AND POTENTIALLY KLOZ AS WELL. AS FOG SCATTERS OUT IN THE MORNING...A SIMILAR STORY OF AFTERNOON CONVECTION WILL BEGIN TO UNFOLD ACROSS THE REGION. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JMW LONG TERM...GREIF AVIATION...JMW
Hazardous weather outlook, Jul 1, 4:10 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 410 PM EDT MON JUL 1 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-022315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 410 PM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE THIS EVENING WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAIN...POSSIBLY LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. PERIODS OF HEAVY RAIN FROM THESE THUNDERSTORMS...ESPECIALLY FROM TUESDAY THROUGH FRIDAY...WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF HAIL OR STORM DAMAGE THIS EVENING. GREIF
In the hours before
Special weather statement, Jul 1, 3:25 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 325 PM EDT MON JUL 1 2013 KYZ051-052-060-012000- MENIFEE-ROWAN-BATH- 325 PM EDT MON JUL 1 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400 PM EDT MONDAY AFTERNOON... NORTHEASTERN MENIFEE... ROWAN AND SOUTHEASTERN BATH. AT 325 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR YALE...OR 8 MILES NORTHEAST OF FRENCHBURG...MOVING NORTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YALE AROUND 330 PM EDT...ZILPO AROUND 335 PM EDT...COGSWELL AROUND 340 PM EDT...FARMERS AROUND 345 PM EDT...AND LICK FORK AROUND 350 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Jul 1, 4:08 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT MON JUL 1 2013 KYZ068-069-080-116-012030- ROCKCASTLE-LAUREL-JACKSON-CLAY- 408 PM EDT MON JUL 1 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT MONDAY AFTERNOON... SOUTH CENTRAL JACKSON... EAST CENTRAL ROCKCASTLE... WEST CENTRAL CLAY AND LAUREL. AT 407 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BERNSTADT...OR NEAR LONDON...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HAZEL PATCH AROUND 415 PM EDT...OAKLEY AROUND 420 PM EDT...PEOPLES AROUND 425 PM EDT...PARROT AROUND 430 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WIND GUSTS UP TO 40 MPH... AS WELL AS FREQUENT LIGHTNING. HAL
Local storm report, Jul 1, 4:25 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 6 NNE BEULAH HEIGHTS 36.88N 84.39W
07/01/2013 MCCREARY KY EMERGENCY MNGR
NUMEROUS TREES DOWN ON HIGHWAY 896. ALSO TREES DOWN ON
KY1363 AND KY0090. TIME ESTIMATED FROM RADAR
&&
GREIFSpecial weather statement, Jul 1, 4:25 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 425 PM EDT MON JUL 1 2013 KYZ069-012100- JACKSON- 425 PM EDT MON JUL 1 2013 ...A STRONG THUNDERSTORM TO AFFECT THE LOCATIONS THROUGH 500 PM EDT MONDAY AFTERNOON... CENTRAL AND NORTHEASTERN JACKSON COUNTY. AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HURLEY...OR NEAR MCKEE...MOVING NORTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRADSHAW AROUND 430 PM EDT...MACEDONIA AROUND 435 PM EDT...BRAZIL AROUND 440 PM EDT...FOXTOWN AROUND 445 PM EDT...LAKES AROUND 450 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH... FREQUENT LIGHTNING...AND SMALL HAIL IN THESE AREAS.
Special weather statement, Jul 1, 4:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 459 PM EDT MON JUL 1 2013 KYZ114>117-012145- LESLIE-OWSLEY-PERRY-CLAY- 459 PM EDT MON JUL 1 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT MONDAY AFTERNOON... NORTHWESTERN LESLIE... SOUTHEASTERN OWSLEY... WEST CENTRAL PERRY AND NORTHEASTERN CLAY. AT 457 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HECTOR...OR 7 MILES EAST OF MANCHESTER...MOVING NORTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SETH AROUND 505 PM EDT...JACKS CREEK AROUND 510 PM EDT...BRUTUS AROUND 515 PM EDT... WHOOPFLAREA AROUND 520 PM EDT...MISTLETOE AROUND 525 PM EDT... PEOPLE IN THESE AREAS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL.
Local storm report, Jul 1, 5:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM LIGHTNING LONDON 37.13N 84.08W
07/01/2013 LAUREL KY BROADCAST MEDIA
STRUCK A TREE ON LITTLE PITTSBURG ROAD KNOCKING IT OVER
ONTO A POWER POLE AND CAUSING THE POWER TO GO OUT.
&&
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:51 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
| Jul 1, 3:11 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 49 min |
| Jul 1, 3:22 PM EDT | Areal Flood Advisory | JKL | McCreary, Whitley | 6 hr |
| Jul 1, 3:33 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Rowan | 3 hr |
| Jul 1, 3:47 PM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski | 6 hr |
| Jul 1, 4:18 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Rockcastle | 2 hr |
| Jul 1, 4:38 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson | 112 min |
| Jul 1, 4:38 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 52 min |
| Jul 1, 5:05 PM EDT | Areal Flood Advisory | JKL | Lee, Owsley | 115 min |
| Jul 1, 5:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 46 min |
| Jul 1, 6:02 PM EDT | Areal Flood Advisory | JKL | Elliott, Magoffin, Menifee, Morgan, Rowan | 118 min |
| Jul 1, 7:47 PM EDT | Areal Flood Advisory | JKL | Martin, Pike | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.